# SDR CA970930024

- Difficulty date: September 19, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Aerosp ATR-42
- Engine: Pwa PW121
- System (JASC): 6122 · Propeller Governor
- Part: Pump
- Part number: 8210181A
- Condition: Defective
- Location: Ovspeed Gov
- Part time: 17,943 hours
- Stage of operation: NR
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) THE ENGINE EXPERIENCED A PT OVERSPEED WHICH LASTED FOR A DURATION OF 43 SECONDS OVER 110 PERCENT NP SPEED REACHING A MAXIMUM OF 118.1 PERCENT. THE ENGINE WAS REMOVED AND SHIPPED FOR INSPECTION. DISASSEMBLY FOUND NO DAMAGE TO THE PRINCIPAL PT COMPONENTS ATTRIBUTED TO THE OVERSPEED CONDITION. IT WAS FOUND THE PROPELLER OVERSPEED GOVERNOR HYDRAULIC PUMP WAS GENERATING LESS THAN 50 PERCENT OF REQUIRED PRESSURE. THE CAUSE OF THE OVERSPEED WAS THE FAILURE OF THE PROPELLER OVERSPEED GOVERNOR HYDRAULIC PUMP TO PRODUCE SUFFICIENT PRESSURE TO CONTROL THE PCU, WHICH CAUSED THE PROPELLER TO GO INTO PITCH LOCK AT A FINER PITCH, RESULTING IN NP OVERSPEED. NO REASON FOR THE LOW PRESSURE OUTPUT OF THE PUMP WAS FOUND.
